MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD PS OPEN INTL FEM-LT 65; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD PS OPEN INTL FEM-LT 65; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 183640 - vngd ps tib brg 10x71/75mm - 895700 141254 - polished finned tib tray 75mm - 2018070516 184768 - series a pat std 37 3 peg - 218360 66056768 - palacos r+g fast - 95434929 66056768 - palacos r+g fast - 95434929 g2 : foreign country : australia customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient underwent an initial knee surgery.Approximately 3.5 years post-op, the patient was revised due to a periprosthetic fracture of the distal femur.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 : mechanical (g04) - femur.Visual examination of the provided picture identified an explanted femoral implant is bio-debris and foreign material still attached to the implant.As the device was not returned further evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided but not reviewed as it was determined the radiographs are undated and all images contain femoral plating beyond expected knee components so timeline of images is ultimately unclear.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD PS OPEN INTL FEM-LT 65
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19911496
Report Number0001825034-2024-01976
Device Sequence Number7136904
Product Code JWH
UDI-Device Identifier00880304270909
UDI-Public(01)00880304270909(17)260820(10)J3864000
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model NumberN/A
Device Catalogue Number183128
Device Lot NumberJ3864000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale